Throat dryness that worsens at night. Get headache on taking contraceptives and medicines for BP. Suggestions?

default
Posted on Tue, 4 Jun 2013 in Ear, Nose and Throat Problems
Question: hi have dry troat that gets worse of a night i snore worse than ever i have put on a lot of wieight and have no get up and go like i used to i just wat to sleep i have high blood pressure any medication i take like vitamins and the contricetptive pill hrt give me give realy bad headach the headach tablet they give me make me tired hrt give me
i am very depressed about this and dont fill like carrying on i need to sort myself out the doctor doent seem very interested
doctor
Answered by Dr. Abhishek Sharma 2 hours later
Hello,

Thanks for the query.

You have high blood pressure , thyroid disorder probably low thyroid, mild arthritis, gained weight (? recently), surgical history of hysterectomy, and now the complaints are snoring and dry throat.

Without an opportunity to examine you physically, I am unable to provide you with specific instructions; however based on your complaints and past medical history, I suggest you few things:

1. Consider visiting an ENT specialist and describe your symptoms to them. You can plan the following tests under the specialist's guidance-
- Thyroid function tests
- Polysomnography to see for snoring and rule out sleep apnea
- Flexible Nasopharyngolaryngoscopy to see for any nasal disease or throat disease as cause of snoring
2. Get your blood pressures checked frequently and take care of high readings adequately.
3. Go for Brisk walking daily if possible morning and evening, start with simple walking and then speed up and increase the distance too.
4. Take multivitamins and specially Calcium as after menopause calcium requirements increase and will be good for your arthritis.
5.Take precautions for reflux disease i.e., reflux of food from stomach to throat--
(it occurs in night and sometimes the patient is not aware of it)
- Proton pump inhibitors with prokinetic drugs half an hour before meals
- Antacid gel/syrup half an hour before meals
- Keep head end of bed elevated.
- Avoid alcohol and smoking if any.
- Avoid spicy food     
- Avoid late night coffee
6. Get your Blood sugars checked to exclude diabetes.

All these lifestyle modifications and investigations will give your doctor's clues as to what may be wrong and the means to treat it.

Hope I have answered your query. If you have any further questions I will be happy to help.

Regards
Above answer was peer-reviewed by : Dr. Prasad
doctor
default
Follow up: Dr. Abhishek Sharma 8 hours later
you say take multivitamins but as i have aready stressed to you when i take any vitamins i get migrains visual desurbance bd headach and feel sick which all off this is making me very depressed i take parcetamol for my headachs
doctor
Answered by Dr. Abhishek Sharma 1 hour later
Hello ,
I was specially stressing on calcium supplements they will be good for your arthritis.
Normally multivitamins do not cause headache, i do not know why you are having it .
It is an advice, always take multivitamins full stomach ie after meals.
"Do not curtail your food and go on taking multivitamins."
multivitamins are supplements not replacement of food.

If you have headache even then ,then avoid taking them.
But live healthy go for walk daily eat fresh vegetables fruits drink lots of water ,take citrus fruits and most important drink milk.
Avoid taking paracetamol frequently.

Do reply if there is any other confusion.
Above answer was peer-reviewed by : Dr. Mohammed Kappan
doctor
Answered by
Dr.
Dr. Abhishek Sharma

ENT Specialist

Practicing since :2005

Answered : 1110 Questions

premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,  
Drug/Medication
Medical Topics

Recent questions on  Multivitamin

doctor1 MD

I have slight PCOD. I am 37 years. Doctor advised me to take Obimet SR 500 mg twice a day alongwith Ovacare and B vitamin tablet Nurac HR. What are...

doctor1 MD

i get slight pain in abdomen upon orgasm but no sperm comes out. what is wrong? i am 64 years old male. 5'11 220 lbs.i do take symbicort[3 puffs...

doctor1 MD

Hi, my name is Benjamin Perfect. I am currently taking 10 mg of generic Celexa every morning. My doctor has also tried to get me to take...

doctor1 MD

hello doctor i have a two yr old daughter. i am still feeding her breast milk and so i have not started her on whole milk or lactogen. secondly as...

doctor1 MD

Hi Doctor, My wife is 12 weeks pregnant now. She is suffering a lot with constipation though she is try to take a lot of water as advised. COuld...

doctor1 MD

I am 45 days pregnant and i already have 1 child who is 2 years old. Myself amd my husband have not planned for the second child so we want to...

doctor1 MD

I am a 49 yo female. I have had external hemorrhoids in the distant past. I pass a large (long), snakey, formed stool daily. The terminal part of...

Get personalised answers from verified doctor in minutes across 80+ specialties

169 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
backtotop2